Alert archive / Wisconsin / Gale Watches in 2016

Gale Watch 5, NWS Milwaukee, WI

March 31, 2016

NWS Milwaukee, WI issued this gale watch at Mar 31, 2016, 10:39 PM CDT. It took effect at Apr 2, 2016, 10:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 31, 2016, 10:39 PM CDT (03:39 UTC)
In effect from
Apr 2, 2016, 10:00 AM CDT
Expired
Apr 1, 2016, 2:53 PM CDT
In force
Issued by
NWS Milwaukee, WI

The text

As transmitted.

416 
WHUS73 KMKX 010339
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1039 PM CDT THU MAR 31 2016

...NORTHWEST GALES LIKELY SATURDAY...

.A STRONG LOW WILL DROP SOUTHEAST ACROSS NORTHERN OR CENTRAL
WISCONSIN SATURDAY MORNING AND REACH THE EASTERN GREAT LAKES
SATURDAY EVENING. STRONG NORTHWEST GALES ARE LIKELY BEHIND THE
LOW. 

LMZ643>646-011145-
/O.NEW.KMKX.GL.A.0005.160402T1500Z-160403T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1039 PM CDT THU MAR 31 2016

...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING. 

* WINDS: NORTHWEST GALES TO 40 KT.

* WAVES: 4 TO 6 FEET. WAVES HIGHER TOWARDS OPEN WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX
3 follow-up statements
072 
WHUS73 KMKX 010756
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
256 AM CDT FRI APR 1 2016

...NORTHWEST GALES LIKELY SATURDAY...

.A STRONG LOW WILL DROP SOUTHEAST ACROSS CENTRAL WISCONSIN
SATURDAY MORNING AND REACH THE EASTERN GREAT LAKES SATURDAY
EVENING. STRONG NORTHWEST GALES ARE LIKELY BEHIND THE LOW.

LMZ643>646-011600-
/O.CON.KMKX.GL.A.0005.160402T1500Z-160403T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
256 AM CDT FRI APR 1 2016

...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

* WINDS: NORTHWEST GALES TO 40 KT.

* WAVES: 4 TO 6 FEET. WAVES HIGHER TOWARDS OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


WWW.WEATHER.GOV/MKX
454 
WHUS73 KMKX 011424
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
924 AM CDT FRI APR 1 2016

...NORTHWEST GALES LIKELY SATURDAY...

.A STRONG LOW WILL DROP SOUTHEAST ACROSS CENTRAL WISCONSIN
SATURDAY MORNING AND REACH THE EASTERN GREAT LAKES SATURDAY
EVENING. STRONG NORTHWEST GALES ARE LIKELY BEHIND THE LOW FROM
MID-MORNING SATURDAY INTO SATURDAY EVENING.

LMZ643>646-012230-
/O.CON.KMKX.GL.A.0005.160402T1500Z-160403T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
924 AM CDT FRI APR 1 2016

...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

* WINDS: NORTHWEST GALES TO 45 KT.

* WAVES: 4 TO 6 FEET. WAVES HIGHER TOWARDS OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

REM
WWW.WEATHER.GOV/MKX
855 
WHUS73 KMKX 011953
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
253 PM CDT FRI APR 1 2016

...NORTHWEST GALES LIKELY SATURDAY...

.A STRONG LOW WILL DROP SOUTHEAST ACROSS CENTRAL WISCONSIN
SATURDAY MORNING AND REACH THE EASTERN GREAT LAKES SATURDAY
EVENING. STRONG NORTHWEST GALES ARE LIKELY BEHIND THE LOW FROM
MID-MORNING SATURDAY INTO SATURDAY EVENING.

LMZ643>646-020400-
/O.UPG.KMKX.GL.A.0005.160402T1500Z-160403T0300Z/
/O.NEW.KMKX.GL.W.0008.160402T1500Z-160403T0200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
253 PM CDT FRI APR 1 2016

...GALE WARNING IN EFFECT FROM 10 AM TO 9 PM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM CDT
SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS: NORTHWEST GALES TO 45 KT.

* WAVES: 4 TO 6 FEET. WAVES HIGHER TOWARDS OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this gale watch went out at Mar 31, 9:09 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Mar 31, 9:09 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
909 PM CDT THU MAR 31 2016

.UPDATE...

&&

.AVIATION/06Z TAFS/...

IFR CIGS WITH THE WRAP-AROUND REGION OF THE EXITING LOW PRESSURE
SYSTEM WILL RISE TO MVFR FROM THE WEST. SOME VFR CIGS THEN
EXPECTED ESPECIALLY SOUTH CENTRAL. THE PRESSURE GRADIENT WILL BE
WEAK SO EXPECT AREAS OF FOG TO DEVELOP LATE. NOT EXPECTING DENSE
FOG AT THIS TIME. IFR OR LOWER POSSIBLE IN A FEW AREAS.

THE LIGHT RAIN/DRIZZLE SOUTHEAST WILL END. MORE RAIN IS THEN EXPECTED
TO TRACK TOWARD NORTHERN IL LATE TONIGHT. MVFR CLOUDS ASSOCIATED
WITH IT MAY BRUSH SOUTHERN WI. AN AREA OF RAIN ALONG A COLD FRONT
WILL THEN SLIDE SOUTHEAST THROUGH SOUTHERN WISCONSIN
FRIDAY...REACHING SOUTH CENTRAL WISCONSIN FRIDAY MORNING AND THE
SOUTHEAST EARLY FRIDAY AFTERNOON. MVFR CONDITIONS POSSIBLE WITH
THE RAIN.

&&

.PREV DISCUSSION... /ISSUED 354 PM CDT THU MAR 31 2016/

TONIGHT AND FRIDAY...FORECAST CONFIDENCE MEDIUM.

THE 500MB VORT MAX IS SLIDING ACROSS SOUTHERN WI THIS AFTERNOON.
THERE IS CLEARING ON RADAR AND SATELLITE ACROSS SOUTHERN WI WITH THE
VORT. PRECIP WITH THE WRAP-AROUND AREA OF THE SURFACE LOW IS FROM LA
CROSSE TO NORTH CENTRAL WI. THAT PRECIP WILL SLIDE EAST AND PERHAPS
CLIP THE NORTHERN MKX FORECAST AREA THIS EVENING. THE LOW CLOUDS
ASSOCIATED WITH THE WRAP-AROUND WILL CROSS ALL OF SOUTHERN WI THIS
AFTERNOON AND EVENING.

ANOTHER POTENT SHORTWAVE TROUGH WITHIN A MORE AMPLIFIED UPPER TROUGH
IS SWINGING THROUGH THE UPPER MIDWEST THIS AFTERNOON. THAT SHORTWAVE
WILL TRACK THROUGH IOWA TONIGHT AND NORTHERN IL FRI MORNING. EXPECT
RAIN SHOWERS WITH THE VORT MAX TO TRACK ALONG AND SOUTH OF THE IL
BORDER FRI MORNING. THEN ANOTHER AREA OF SHOWERS WILL SLIDE
SOUTHEAST ALONG THE UPPER TROUGH AXIS AND A SURFACE COLD FRONT. IT
WILL MOVE THROUGH SOUTHERN WI FRI AFTERNOON. THERE WILL BE LOW LEVEL
DRY AIR IN PLACE SO ONLY A CHANCE FOR SHOWERS IN THE FCST.

THE SURFACE PRESSURE GRADIENT WILL REMAIN VERY WEAK OVER SOUTHERN WI
LATE TONIGHT. EXPECT LOW CLOUDS TO LINGER AND AREAS OF LIGHT FOG TO
DEVELOP. MODEL SOUNDINGS SHOW EITHER DRY AIR RIGHT ABOVE THE SURFACE
OR JUST ENOUGH MIXING WITH WEAK COLD AIR ADVECTION SO NOT EXPECTING
DENSE FOG... BUT IT CANNOT BE RULED OUT.

FRIDAY NIGHT AND SATURDAY...FORECAST CONFIDENCE HIGH

STRONG SHORT WAVE DIVES INTO THE STATE AFTER MIDNIGHT ON NOSE/LEFT
EXIT REGION OF STRONG/150KT/300 MB JET MAX...PUSHING INTO SRN WI BY
12Z SATURDAY. WHILE STRONGEST LAYER Q-VECTOR CONVERGENCE AND LOWER
LEVEL FRONTOGENESIS PUSH EAST OF THE FORECAST AREA AROUND 18Z...THE
MID-LEVEL CYCLONIC FLOW AND INSTABILITY WITH SOME UPPER LEVEL
FORCING IS ENOUGH TO KEEP CHANCE POPS IN  FOR THE AFTERNOON.

THERMAL PROFILES INDICATE ALL SNOW TO START OVERNIGHT
FRIDAY...CHANGING OVER TO A RAIN/SNOW MIX IN THE MORNING AND ALL
RAIN IN THE AFTERNOON IN THE SOUTH HALF OF THE FORECAST
AREA...STAYING ALL SNOW IN THE MORNING WITH A RAIN SNOW MIX IN THE
AFTERNOON ACROSS THE NORTH. COULD SEE 1 INCH TO 1.5 INCH OF
ACCUMULATION IN THE NORTHERN HALF.

LOWS IN THE UPPER 20S AROUND/AFTER MIDNIGHT THEN STEADY OUT
WITH WEAK WARM ADVECTION...OR POSSIBLY WARM A DEGREE OR TWO WEST.
MIDDAY HIGHS ONLY IN THE MID-UPPER 30S BEFORE COOLING IN THE
AFTERNOON WITH GUSTY NW WINDS BEHIND THE DEEPENING SURFACE WAVE
THAT WILL APPROACH WIND ADVISORY CRITERIA.

SATURDAY NIGHT INTO SUNDAY NIGHT...FORECAST CONFIDENCE MEDIUM

WEAK SURFACE RIDGING BRINGS A QUIET AND COOL SATURDAY NIGHT IN NW
FLOW...WITH ANOTHER CLIPPER-TYPE SHORT WAVE RUNNING WITH THE RIGHT
ENTRANCE REGION OF 300 MB JET MAX DROPPING ACROSS THE STATE SUNDAY
AFTERNOON. SOME DIFFERENCES WITH TRACK OF SURFACE LOW WILL IMPACT
PRECIPITATION TYPE...BUT LAYER MAX TEMP FORECASTS INDICATE WILL BE
MAINLY RAIN SUNDAY AFTERNOON AND EVENING TURNING TO SNOW ACROSS
THE NORTH BEFORE ENDING.

LONG TERM...MONDAY THROUGH THURSDAY...FORECAST CONFIDENCE MEDIUM

A COOLER THAN NORMAL START AS UPPER MIDWEST WILL BE IN NW FLOW
BETWEEN DEEPENING EASTERN TROUGH AND WESTERN RIDGE. RIDGING SHIFTS
OVER TUESDAY AS WAVE PUSHES OUT OF THE INTER-MOUNTAIN REGION INTO
THE CENTRAL PLAINS. THIS WAVE HERALDS THE START OF A WET PERIOD AS
IT PUSHES INTO THE UPPER MIDWEST...AND WITH SUBSEQUENT SHORT WAVE
ENERGY DIVING INTO IT... DEEPENS INTO A BROAD 500 MB TROUGH OVER THE
CENTRAL U.S. THAT LINGERS OVER THE REGION THROUGH THURSDAY. MAINLY
RAIN EXPECTED TUESDAY AND WEDNESDAY WITH WARMING TEMPS...THOUGH
THERE WILL BE A NOCTURNAL MIX WITH SNOW WITH LITTLE TO NO
ACCUMULATIONS TUESDAY NIGHT...AND WITH THE COLD ADVECTION WEDNESDAY
NIGHT.

AVIATION/12Z TAFS/...

DRY AIR IS HELPING TO IMPROVE CIG/VSBY TO MVFR. MVFR CIGS WITH THE
WRAP-AROUND REGION OF THE EXITING LOW PRESSURE SYSTEM WILL LINGER
ACROSS SOUTHERN WI THROUGH AT LEAST MIDNIGHT. THEN THE PRESSURE
GRADIENT WILL BE WEAK SO EXPECT AREAS OF FOG TO DEVELOP. NOT
EXPECTING DENSE FOG AT THIS TIME... BUT IT CANNOT BE RULED OUT DUE
TO LIGHT WINDS AND THE RECENT RAIN. IFR OR LOWER POSSIBLE IN FOG.

RAIN IS EXPECTED TO TRACK THROUGH NORTHERN IL LATE TONIGHT. MVFR
CLOUDS ASSOCIATED WITH IT MAY BRUSH SOUTHERN WI. A LINE OF RAIN
ALONG A COLD FRONT WILL THEN SLIDE SOUTHEAST THROUGH THE STATE
FRIDAY... AND POSSIBLY DRY UP BY THE TIME IT REACHES SOUTHERN WI IN
THE AFTERNOON. MVFR POSSIBLE WITH THIS LINE/COLD FRONT.

MARINE...

A FEW NORTHERLY GUSTS TO 25 KNOTS EXPECTED IN THE WAKE OF A COLD
FRONT THROUGH LATE AFTERNOON. NOT EXPECTING WIDESPREAD CONDITIONS SO
NO HEADLINE.

STRONG LOW PRESSURE TRACKING NORTH OF THE AREA ON SATURDAY WILL
POTENTIALLY BRING NORTHWEST GALE FORCE CONDITIONS SATURDAY...
DIMINISHING SATURDAY NIGHT.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

UPDATE...HENTZ
TONIGHT/FRIDAY AND AVIATION/MARINE...MRC
FRIDAY NIGHT THROUGH THURSDAY...REM
Hazardous weather outlook, Mar 31, 3:44 PM CDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
344 PM CDT THU MAR 31 2016

WIZ046-047-051-052-056>060-062>072-012045-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
344 PM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

SOME RIVERS MAY APPROACH FLOOD STAGE DUE TO THE RECENT RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

SOME RIVERS MAY APPROACH FLOOD STAGE DUE TO THE RECENT RAINFALL.

STRONG WINDS WILL APPROACH WIND ADVISORY CRITERIA SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-012045-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
344 PM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

A GALE WARNING MAY BE NEEDED SATURDAY AND SATURDAY EVENING FOR
BRISK WEST TO NORTHWEST WINDS.

REM
WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 9:37 PM CDTRiver Flood WatchMKXKenosha3 days
Apr 1, 4:26 AM CDTRiver Flood WarningMKXKenosha69 hr
Apr 1, 2:15 PM CDTWind AdvisoryMKXColumbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more28 hr
Apr 1, 2:53 PM CDTGale WarningMKX30 hr

Nearby

Gale Watches in Wisconsin, 2016Every gale watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.